Medical Specialty >> Oncology

Doctors Lounge - Oncology Answers

Back to Oncology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/21/2017.

Forum Name: Miscellaneous Cancer Topics

Question: Protien S Defficiency and my menstrual cycle


 agillooley - Wed Dec 09, 2009 10:57 pm

I have Protien S Deficiency and I know that I can not take birth control because the hormonal affects could cause a blood clot. My question is this....My cycle is now 15 days late. Could being late affect my hormones (the ones that cause the blood clots). There is no chance of me being pregnant as I am a virgin.
Thank you.
 Dr.M.Aroon kamath - Thu Dec 24, 2009 3:09 am

User avatar Hi,
Incidence of venous thrombosis developing in pregnant females in general is 0.5-3/1000 pregnancies.Incidence 5 -10 fold higher after Cesarean section compared to vaginal delivery.The incidence of DVT is about 5 times higher in pregnancy than in age matched non-pregnant females

Incidence of thrombosis developing in pregnant females with Protein S deficiency is approximately - 0-6% antepartum & 7-22% postpartum. 'Progesterone-only' oral contraceptives are at times advocated for women with thrombophilias as they tend to carry a lower risk than estrogen containing compounds.What are the relative levels of estrogen and progesterone in your body during this delayed cycle is hard to predict.

As pregnancy has been ruled out in your case, the risk may be expected to be about the same as for individuals with Protein S deficiency who are not pregnant & not on oral contraceptives.

But, you ought to consult your doctor to find the cause for the delayed menses. Best wishes!

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us